Alert archive / Missouri / Frost Advisories in 2019

Frost Advisory 2, NWS St. Louis, MO

April 14, 201925 counties in Missouri; 14 counties in Illinois

NWS St. Louis, MO issued this frost advisory at Apr 14, 2019, 3:30 AM CDT for 25 counties in Missouri; 14 counties in Illinois. It took effect at Apr 15, 2019, 1:00 AM CDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Apr 14, 2019, 3:30 AM CDT (08:30 UTC)
In effect from
Apr 15, 2019, 1:00 AM CDT
Expired
Apr 15, 2019, 9:00 AM CDT
In force
8 hr
Issued by
NWS St. Louis, MO
All 39 counties

Bond County, IL, Calhoun County, IL, Clinton County, IL, Fayette County, IL, Greene County, IL, Jersey County, IL, Macoupin County, IL, Madison County, IL, Marion County, IL, Monroe County, IL, Montgomery County, IL, Randolph County, IL, Saint Clair County, IL, Washington County, IL, Audrain County, MO, Boone County, MO, Callaway County, MO, City of Saint Louis, MO, Cole County, MO, Crawford County, MO, Franklin County, MO, Gasconade County, MO, Iron County, MO, Jefferson County, MO, Lincoln County, MO, Madison County, MO, Moniteau County, MO, Monroe County, MO, Montgomery County, MO, Osage County, MO, Pike County, MO, Ralls County, MO, Reynolds County, MO, Saint Charles County, MO, Saint Francois County, MO, Saint Louis County, MO, Sainte Genevieve County, MO, Warren County, MO, Washington County, MO

The radar

The St Louis radar (KLSX), 9 km from the middle of the area, began a volume at 08:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 8.5 hours before the alert went out and 248 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2019-04-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2019-04-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -13 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2253 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
-13 m²/s²
0-3 km storm-relative helicity
-23 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

366 
WWUS73 KLSX 140830
NPWLSX

URGENT - WEATHER MESSAGE
National Weather Service Saint Louis MO
330 AM CDT Sun Apr 14 2019


ILZ058>060-064-065-069-070-074-079-098>102-MOZ034>036-041-042-
047>052-059>065-072>075-084-085-099-142030-
/O.NEW.KLSX.FR.Y.0002.190415T0600Z-190415T1400Z/
Audrain MO-Bond IL-Boone MO-Calhoun IL-Callaway MO-Clinton IL-
Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO-Greene IL-
Iron MO-Jefferson MO-Jersey IL-Lincoln MO-Macoupin IL-Madison IL-
Madison MO-Marion IL-Moniteau MO-Monroe IL-Monroe MO-
Montgomery IL-Montgomery MO-Osage MO-Pike MO-Ralls MO-Randolph IL-
Reynolds MO-Saint Charles MO-Saint Clair IL-Saint Francois MO-
Saint Louis City MO-Saint Louis MO-Sainte Genevieve MO-Warren MO-
Washington IL-Washington MO-
Including the cities of Alton, Belleville, Bowling Green, 
Cahokia, Centralia, Chester, Columbia, Edwardsville, Farmington, 
Fulton, Jefferson City, Litchfield, Mexico, Saint Charles, 
Saint Louis, Salem, Sparta, Sullivan, Union, Vandalia, 
and Washington
330 AM CDT Sun Apr 14 2019

...FROST ADVISORY IN EFFECT FROM 1 AM TO 9 AM CDT MONDAY...

The National Weather Service in Saint Louis has issued a Frost
Advisory, which is in effect from 1 AM to 9 AM CDT Monday.

* TEMPERATURES...Low 30s.

* TIMING...Overnight Sunday night into early Monday morning.

* IMPACTS...Frost could harm sensitive outdoor vegetation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that widespread frost is expected. Those
with agricultural interests in the Advisory area should protect
tender vegetation. Also, potted plants normally left outdoors
should be covered or brought inside away from the cold.

&&

$$

Gosselin
2 follow-up statements
458 
WWUS73 KLSX 142041
NPWLSX

URGENT - WEATHER MESSAGE
National Weather Service Saint Louis MO
341 PM CDT Sun Apr 14 2019

ILZ058>060-064-065-069-070-074-079-098>102-MOZ034>036-041-042-
047>052-059>065-072>075-084-085-099-151400-
/O.CON.KLSX.FR.Y.0002.190415T0600Z-190415T1400Z/
Audrain MO-Bond IL-Boone MO-Calhoun IL-Callaway MO-Clinton IL-
Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO-Greene IL-
Iron MO-Jefferson MO-Jersey IL-Lincoln MO-Macoupin IL-Madison IL-
Madison MO-Marion IL-Moniteau MO-Monroe IL-Monroe MO-
Montgomery IL-Montgomery MO-Osage MO-Pike MO-Ralls MO-Randolph IL-
Reynolds MO-Saint Charles MO-Saint Clair IL-Saint Francois MO-
Saint Louis City MO-Saint Louis MO-Sainte Genevieve MO-Warren MO-
Washington IL-Washington MO-
Including the cities of Alton, Belleville, Bowling Green, 
Cahokia, Centralia, Chester, Columbia, Edwardsville, Farmington, 
Fulton, Jefferson City, Litchfield, Mexico, Saint Charles, 
Saint Louis, Salem, Sparta, Sullivan, Union, Vandalia, 
and Washington
341 PM CDT Sun Apr 14 2019

...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT
MONDAY...

* TEMPERATURES...As low as 31.

* TIMING...Overnight Sunday night into early Monday morning.

* IMPACTS...Frost could harm sensitive outdoor vegetation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that widespread frost is expected. Those
with agricultural interests in the Advisory area should protect
tender vegetation. Also, potted plants normally left outdoors
should be covered or brought inside away from the cold.

&&

$$

Carney
636 
WWUS73 KLSX 150827
NPWLSX

URGENT - WEATHER MESSAGE
National Weather Service Saint Louis MO
327 AM CDT Mon Apr 15 2019


ILZ058>060-064-065-069-070-074-079-098>102-MOZ034>036-041-042-
047>052-059>065-072>075-084-085-099-151400-
/O.CON.KLSX.FR.Y.0002.000000T0000Z-190415T1400Z/
Audrain MO-Bond IL-Boone MO-Calhoun IL-Callaway MO-Clinton IL-
Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO-Greene IL-
Iron MO-Jefferson MO-Jersey IL-Lincoln MO-Macoupin IL-Madison IL-
Madison MO-Marion IL-Moniteau MO-Monroe IL-Monroe MO-
Montgomery IL-Montgomery MO-Osage MO-Pike MO-Ralls MO-Randolph IL-
Reynolds MO-Saint Charles MO-Saint Clair IL-Saint Francois MO-
Saint Louis City MO-Saint Louis MO-Sainte Genevieve MO-Warren MO-
Washington IL-Washington MO-
Including the cities of Alton, Belleville, Bowling Green, 
Cahokia, Centralia, Chester, Columbia, Edwardsville, Farmington, 
Fulton, Jefferson City, Litchfield, Mexico, Saint Charles, 
Saint Louis, Salem, Sparta, Sullivan, Union, Vandalia, 
and Washington
327 AM CDT Mon Apr 15 2019

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING...

* TEMPERATURES...Low to mid 30s.

* TIMING...Until 9 AM this morning.

* IMPACTS...Frost could harm sensitive outdoor vegetation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that widespread frost is expected. Those
with agricultural interests in the Advisory area should protect
tender vegetation. Also, potted plants normally left outdoors
should be covered or brought inside away from the cold.

&&

$$

Gosselin

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this frost advisory went out at Apr 13, 11:57 PM CDT, 3 hours 33 minutes earlier.

Area forecast discussion, Apr 13, 11:57 PM CDT, 3 hours 33 minutes before
Area Forecast Discussion...Updated
National Weather Service Saint Louis MO
1157 PM CDT Sat Apr 13 2019

.UPDATE...
Issued at 1116 PM CDT Sat Apr 13 2019

Forecast remains on track with only a few minor changes. The
initial thrust of rain has pushed across the area and a narrow dry
slot has moved into south central MO. That dry slot will push
through the southern half of our CWA, though given current radar
trends, it looks like the dry slot will bring more of a decrease
in rain rates rather than any sort of prolonged break in the rain.
The deformation band upstream of the dry slot will be the focus
for rain reintensification as it moves into the CWA in the early
morning hours. The main sources of uncertainty with this precip is
a) will there be thunder and b) will it snow in the northern CWA.

Pre GLM, lightning activity has remained well SE of the CWA for the last
several hours with no lightning upstream within the initial shot
of precip. However, on the other side of the dry slot, modest
electrical activity has been picking up in eastern OK.
Additionally, forecast guidance shows some very weak elevated
instability building on the back side of the dry slot, so will
continue to mention thunder across our far south through the early
morning hours.

The snow question depends entirely on surface temps. Blended
guidance across our north ranges from about 36-38 degrees F, with
non-BC guidance a touch cooler. Given evaporational cooling likely
not accounted for in BC guidance, have chosen to lean on the
cooler solutions, which keeps our snow forecast roughly in line
with what we had this afternoon.

BSH

&&

.SHORT TERM...  (Through Late Sunday Night)
Issued at 431 PM CDT Sat Apr 13 2019

A strong Spring storm system is moving through the central portion
of the U.S. This system will bring a variety of weather to the
forecast area over the next 24-30 hours including rain, a chance of
a few thunderstorms, and likely some snow to portions of northeast
Missouri and west central Illinois.  Current radar is showing a rain
shield moving up from Arkansas in to southern Missouri.  Short range
models show strong moisture convergence along and south of the 850mb
front tonight as the central of the storm system moves up from the
lower Mississippi Valley into the Tennessee Valley.  Most models are
showing elevated instability across southern Missouri and southern
Illinois tonight...and the latest runs of the RAP show 300+ J/Kg
MUCAPE as afar north as east central Missouri into south central
Illinois.  This may be a bit much especially given the much more
conservative values that the NAM and GFS are showing.  None-the-
less, I did bump thunderstorm chances slightly further
north...especially after midnight tonight to account for the
potential for a bit more instability.  Regardless of how much
thunder there is, all that moisture convergence should produce
plenty of rain across the area tonight with as much as 1 to 1.5
inches across southeast Missouri and around an inch as far north as
a line from Columbia MO to Pittsfield IL.  The deformation zone
precip will move across the area in the wake of the warm advection
late tonight and early Sunday morning.  Forecast soundings continue
to look cold enough to support a change over from rain to snow as
this occurs across parts of northeast Missouri and west central
Illinois. Boundary layer conditions may be iffy, but it does look
like there will be enough dry air being pulled in behind the storm
in the low levels for temperatures to cool enough for the snow to
get all the way to the ground.  That being said...2 inch soil
temperatures are pretty warm in the low 50s at this time.  If
snowfall rates are high enough though some accumulation is
likely...how much is still uncertain given the antecedent
warmth...but up to 1 inch on grassy and elevated surfaces still
looks reasonable.

Precipitation should end from southwest to northeast from mid-
morning through mid afternoon.  Temperatures are not expected to
rise above the mid 40s in most locations on Sunday.  A weak ridge is
expected to build across the region Sunday night into early Monday
morning.  At this time, it looks like dew point temperatures will be
in the low 30s with temperatures falling into the low to mid 30s as
well.  This would be an excellent set up for frost for the area...so
we'll need to monitor this closely for a possible Frost Advisory
Sunday night.

Carney

.LONG TERM...  (Monday through Next Saturday)
Issued at 431 PM CDT Sat Apr 13 2019

Spring returns on Monday after a cold start with southerly flow
ahead of the next storm system spinning up over the Great Plains.
Temperatures should rebound into the 60s and low 70s under
strong mid-April sunshine.  The warming trend will continue on
Tuesday under the influence of south-southwest flow as the Plains
storm continues to gain strength.  Ridging aloft along with 850mb
temperatures pushing 14-15C should be good for highs in the mid 70s
to around 80.  The next chance for rain begins developing late
Tuesday night into Wednesday as the main upper level wave moves off
 the Rockies into the central Great Plains.  The stacked system
pushes into Kansas by 00Z Thursday and the GFS and ECMWF look to be
in good agreement that there will be showers and thunderstorms
developing ahead of the system in the mid Mississippi Valley
Wednesday into Wednesday night.  Showers and thunderstorms continue
into Thursday with the potential for lingering light rain on the
western side of the system as it pulls away from the Mississippi
Valley Friday into Saturday.

Carney

&&

.AVIATION...  (For the 06z TAFs through 06z Sunday Night)
Issued at 1116 PM CDT Sat Apr 13 2019

Forecast remains generally on track. The initial thrust of rain
has pushed across the area and a narrow dry slot has moved into
south central MO. This will result in a brief lull in precip
activity before more rain moves in from the SW. Despite the brief
push of dry air, cigs will gradually lower into MVFR in the next
few hours, and continue to fall through the morning, with all
TAFs now expected to fall below 1kft. Heavier rain will moves back
into the area a few hours prior to sunrise, and guidance in good
agreement showing the heaviest rain in a band from roughly COU to
UIN. Within this band, visbys are likely to fall into MVFR if not
IFR for a few hours. Moreover, temps are expected to fall enough
to support a rain and snow mix toward UIN.

SPECIFICS FOR KSTL:

The MVFR visbys never materialized in the metro, so will be
removing them with this issuance. Cigs still expected to fall to
MVFR within the next few hours, reaching IFR right around sunrise.
A break in the precip is likely in the early morning hours,
though it will be short lived has heavier precip pushing back in
from the SW. Confidence is high the the heaviest precip will
remain just to the NW of the metro, which will allow visbys to
remain at or above 6SM.

BSH

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...None.
IL...None.
&&

WFO LSX
Hazardous weather outlook, Apr 13, 4:06 PM CDT, 11 hours 24 minutes before
Hazardous Weather Outlook
National Weather Service Saint Louis MO
406 PM CDT Sat Apr 13 2019

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-141200-
Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO-
Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO-
Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO-
Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO-
Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL-
Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO-
Saint Clair IL-Saint Francois MO-Saint Louis City MO-Saint Louis MO-
Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO-
406 PM CDT Sat Apr 13 2019

This Hazardous Weather Outlook is for portions of eastern and
central Missouri as well as west central and southwest Illinois.

.DAY ONE...Tonight.

Major river flooding will continue at Saverton Lock and Dam on the
Mississippi River over the next few days. Moderate flooding will
continue at several other points on the Mississippi and Illinois
Rivers. Please see the appropriate Flood Statements for specific
details.

There is a chance of thunderstorms across parts of southeast Missouri
and southwestern and south central Illinois tonight. Rain is
expected to mix with and may change over to snow very late tonight
across portions of northeast Missouri and west-central Illinois.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Major river flooding will continue at Saverton Lock and Dam on the
Mississippi River over the next few days. Moderate flooding will
continue at several other points on the Mississippi and Illinois
Rivers. Please see the appropriate Flood Statements for specific
details.

There is the potential for a narrow band of around 1 inch of snow
across portions of northeast Missouri and west-central Illinois
Sunday morning.

Frost is likely for much of the area Monday morning.

There is a chance for thunderstorms Wednesday through Thursday.

.SPOTTER INFORMATION STATEMENT...

Storm spotters are encouraged to report the change over to snow and
any snow accumulations that occur tonight.

Carney

In the hours before

Local storm report, Apr 14, 2:57 AM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
257 AM CDT SUN APR 14 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0246 AM     NON-TSTM WND GST 1 SSE SAUGET            38.58N 90.16W
04/14/2019  M52 MPH          ST. CLAIR          IL   ASOS

&&

JPG
Local storm report, Apr 14, 2:59 AM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
259 AM CDT SUN APR 14 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0236 AM     NON-TSTM WND GST 4 NNE ORCHARD FARMS     38.93N 90.43W
04/14/2019  M60 MPH          ST. CHARLES        MO   ASOS

            FROM SMARTT FIELD.

&&

JPG
Local storm report, Apr 14, 3:22 AM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
322 AM CDT SUN APR 14 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0322 AM     NON-TSTM WND GST 1 SW LITCHFIELD         39.17N 89.67W
04/14/2019  M46 MPH          MONTGOMERY         IL   AWOS

&&

TILLY
Local storm report, Apr 14, 3:26 AM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
326 AM CDT SUN APR 14 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0225 AM     NON-TSTM WND DMG 2 E MAPLEWOOD           38.62N 90.29W
04/14/2019                   ST. LOUIS CITY     MO   FIRE DEPT/RESCUE

            TWO LARGE TREES DOWN. TIME ESTIMATED.

&&

JPG
Local storm report, Apr 14, 3:27 AM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
327 AM CDT SUN APR 14 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0227 AM     NON-TSTM WND DMG 3 ESE UPLANDS PARK      38.68N 90.23W
04/14/2019                   ST. LOUIS CITY     MO   FIRE DEPT/RESCUE

            LARGE TREE UPROOTED. TIME ESTIMATED.

&&

JPG
Local storm report, Apr 14, 3:29 AM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
329 AM CDT SUN APR 14 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0227 AM     NON-TSTM WND DMG SAINT LOUIS             38.64N 90.24W
04/14/2019                   ST. LOUIS CITY     MO   FIRE DEPT/RESCUE

            NUMEROUS POWER OUTAGES DUE TO WIRES DOWN IN
            ST. LOUIS CITY. TIME OF WIND ESTIMATED.

&&

JPG

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 14, 7:40 AM CDTWinter Weather AdvisoryLSXAudrain, Callaway, Cole, Gasconade, Lewis, Lincoln and 6 more3 hr
Apr 14, 2:43 AM CDTSpecial Weather StatementLSXBond, Clinton, Fayette, Greene, Jersey, Macoupin and 4 more62 min

Nearby

Frost Advisories in Missouri, 2019Frost Advisories in Illinois, 2019Every frost advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.